Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 41, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 30, 2020, 7:24 PM CDT for Coal County, Hughes County, Pontotoc County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 30, 2020, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coal County, OK, Hughes County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 111 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
915
WGUS54 KOUN 310024
FFWOUN
OKC029-063-123-310330-
/O.NEW.KOUN.FF.W.0041.200731T0024Z-200731T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
724 PM CDT Thu Jul 30 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northern Coal County in southeastern Oklahoma...
Southeastern Pontotoc County in east central Oklahoma...
South central Hughes County in southeastern Oklahoma...
* Until 1030 PM CDT.
* At 724 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Stonewall, Tupelo and Centrahoma.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3459 9641 3460 9659 3477 9662 3482 9623
3485 9609 3459 9609
FLASH FLOOD...RADAR INDICATED
$$
MADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:53 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 30, 6:53 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Norman OK 653 PM CDT Thu Jul 30 2020 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 227 PM CDT Thu Jul 30 2020 Showers/thunderstorms are likely to develop across southwestern OK and western north TX this afternoon and evening a mid-level trough and surface boundary. Latest radar imagery shows a few echoes with a few cloud flashes already developing over Beckham County in western OK and tracking quickly east-southeastward at about 40 mph. With a moderately unstable atmosphere in place, little to no CIN, storms may become severe later this afternoon and evening. Large hail up to the size of golf balls, damaging winds, and heavy rainfall are possible with any storms that develop. A few thunderstorms are also possible this evening over northern Oklahoma. Precipitation appears likely, generally south of I-40, through at least 10PM with chances diminishing after midnight. && .LONG TERM... (Friday night through next Wednesday) Issued at 220 PM CDT Thu Jul 30 2020 In the wake of Friday's storm system, we should see a break from rain this weekend with below normal temperatures. Models (both deterministic and ensemble) are trending further west with their possible MCS Sunday night into Monday, affecting mainly the panhandles and parts of western Oklahoma into north Texas. Latest NBM guidance seems to represent this fairly well. The most recent WPC cluster analysis is coming in weaker and slower with the building of the upper level ridge next week. This is consistent with deterministic models which keep us in an active northwest flow pattern through much of next week. Day && .AVIATION... (00Z TAFS) Issued at 647 PM CDT Thu Jul 30 2020 Showers and storms will continue to develop across southern Oklahoma and north Texas through the evening, slowly making their way southeast. Damaging winds will be possible with these storms. Outside of this convection, breezy northerly winds will prevail. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 82 66 84 / 40 30 0 0 Hobart OK 69 87 64 89 / 30 10 0 0 Wichita Falls TX 71 88 66 89 / 60 10 0 0 Gage OK 64 85 60 88 / 20 10 0 0 Ponca City OK 69 81 64 83 / 60 40 0 0 Durant OK 73 88 68 89 / 60 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....14 AVIATION...14
Hazardous weather outlook, Jul 30, 12:05 PM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1205 PM CDT Thu Jul 30 2020 OKZ004>048-050>052-TXZ083>090-311715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Thu Jul 30 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is a Slight Risk for severe storms this afternoon and tonight (mainly after 3pm) across portions of central and southern Oklahoma, and western north Texas. The main threats will be damaging winds up to 65 mph, hail to the size of ping pong balls, and locally heavy rainfall. Showers and storms could linger across parts of southern Oklahoma and north Texas into early Friday morning. A secondary area of storms will be possible across portions of northern Oklahoma this afternoon and evening. A marginal risk is in place for these storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms will still be affecting the area Friday morning and persist through Friday afternoon. Instability will be lower, so the potential of severe weather is low. Thunderstorms will be possible again Sunday night through Monday night and then again on Tuesday and Wednesday nights. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 30, 7:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG DUNCAN 34.52N 97.97W
07/30/2020 STEPHENS OK PUBLIC
DAMAGE TO TREES
&&
BTHORENLocal storm report, Jul 30, 7:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 N STONEWALL 34.68N 96.53W
07/30/2020 M1.00 INCH PONTOTOC OK EMERGENCY MNGR
&&
BTHORENLocal storm report, Jul 30, 7:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL LAWTON 34.60N 98.42W
07/30/2020 E1.00 INCH COMANCHE OK PUBLIC
&&
BTHORENLocal storm report, Jul 30, 7:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 3 W LOCKETT 34.08N 99.42W
07/30/2020 M75 MPH WILBARGER TX EMERGENCY MNGR
NEAR THE WILBARGER/FOARD COUNTY LINE
&&
BTHORENLocal storm report, Jul 30, 7:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 ESE SULPHUR 34.50N 96.96W
07/30/2020 MURRAY OK TRAINED SPOTTER
5-6 INCH DIAMETER TREE LIMBS DOWN
&&
BTHORENLocal storm report, Jul 30, 7:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 6 SW FITTSTOWN 34.55N 96.72W
07/30/2020 M67 MPH PONTOTOC OK MESONET
MESONET STATION FITT FITTSTOWN.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Carter, Coal, Johnston, Marshall, Murray and 1 more | 39 min |
| Jul 30, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 50 min |
| Jul 30, 7:37 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Jul 30, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Hughes, Johnston and 3 more | 53 min |
| Jul 30, 7:39 PM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| Jul 30, 7:44 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Jul 30, 7:53 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Jul 30, 7:59 PM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 18 hr |
| Jul 30, 8:08 PM CDT | Special Weather Statement | OUN | Jefferson | 52 min |
| Jul 30, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 50 min |
| Jul 30, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 28 min |
| Jul 30, 11:33 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 42 min |
| Jul 31, 12:16 AM CDT | Special Weather Statement | OUN | Comanche, Cotton | 44 min |
| Jul 31, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 51 min |
| Jul 31, 1:26 AM CDT | Special Weather Statement | OUN | Cotton | 49 min |
| Jul 31, 2:48 AM CDT | Special Weather Statement | OUN | Carter | 27 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.